Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 16, NWS Lake Charles, LA

March 31, 2007Jefferson County, Orange County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 31, 2007, 8:41 AM CDT for Jefferson County, Orange County, Texas. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2007, 8:41 AM CDT (13:41 UTC)
Expired
Mar 31, 2007, 9:35 AM CDT
In force
54 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

Counties Jefferson County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 83 km from the middle of the area, began a volume at 13:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 8:43 AM CDTTSTM WND GST 692 Se Beaumont, TX69 MPH WIND GUST MEASURED BY KFDM-TV WEATHERNET SITE AT LAMAR UNIVERSITY
Mar 31, 9:19 AM CDTTSTM WND DMGVidor, TXVIDOR POLICE REPORTS 2 LARGE TREES BLOWN OVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 8:40 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 772 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
772 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
660 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 311342
SVRLCH
TXC245-361-311445-
/O.NEW.KLCH.SV.W.0016.070331T1341Z-070331T1445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
841 AM CDT SAT MAR 31 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON COUNTY IN SOUTHEAST TEXAS
  ORANGE COUNTY IN SOUTHEAST TEXAS

* UNTIL 945 AM CDT

* AT 836 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF LUMBERTON
  TO BEAUMONT TO 10 MILES SOUTH OF FANNETT...AND MOVING EAST AT 35
  MPH.

* SEVERE THUNDERSTORMS EXPECTED TO BE NEAR...
   CENTRAL GARDENS BY 850 AM CDT
   ROSE CITY AND NEDERLAND BY 855 AM CDT
   VIDOR AND PORT NECHES BY 900 AM CDT
   PINE FOREST AND GROVES BY 905 AM CDT
   PORT ARTHUR AND BRIDGE CITY BY 910 AM CDT
   MAURICEVILLE BY 920 AM CDT

SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT FOR SOUTHEAST TEXAS 
UNTIL 2 PM CDT.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3011 9432 3001 9423 2966 9436 2976 9393
      2982 9397 2998 9385 3007 9373 3024 9373
      3023 9408 3016 9409 3016 9427

$$

SHAMBURGER
3 follow-up statements
000 
WWUS54 KLCH 311402
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
900 AM CDT SAT MAR 31 2007

TXC245-361-311445-
/O.CON.KLCH.SV.W.0016.000000T0000Z-070331T1445Z/
JEFFERSON TX-ORANGE TX-
900 AM CDT SAT MAR 31 2007

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 945 AM CDT FOR
ORANGE AND JEFFERSON COUNTIES...

AT 859 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM PINE FOREST TO 5 MILES NORTHWEST OF
BRIDGE CITY TO 10 MILES SOUTHWEST OF PORT ARTHUR..MOVING EAST AT 35
MPH.

THIS LINE OF SEVERE THUNDERSTORMS WILL BE NEAR...
  PORT ARTHUR AND GROVES BY 905 AM CDT
  BRIDGE CITY BY 910 AM CDT
  MAURICEVILLE AND WEST ORANGE BY 915 AM CDT
  ORANGE BY 920 AM CDT

A WIND GUST TO 69 MPH WAS REPORTED IN SOUTHEAST BEAUMONT AT LAMAR 
UNIVERSITY WITH THIS LINE OF STORMS. THESE ARE DANGEROUS 
STORMS...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT
SATURDAY AFTERNOON FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3016 9409 3018 9421 2980 9407 2982 9397
      2998 9385 3007 9373 3024 9373 3023 9408

$$

SHAMBURGER
000 
WWUS54 KLCH 311423
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
922 AM CDT SAT MAR 31 2007

TXC245-311432-
/O.CAN.KLCH.SV.W.0016.000000T0000Z-070331T1445Z/
JEFFERSON TX-
922 AM CDT SAT MAR 31 2007

...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON COUNTY IS
CANCELLED...

THE LINE OF SEVERE THUNDERSTORMS HAS MOVED EASTWARD OUT OF THE 
COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT 
SATURDAY AFTERNOON FOR SOUTHEAST TEXAS.

LAT...LON 3023 9398 2998 9385 3002 9377 3007 9373
      3024 9373

$$

TXC361-311445-
/O.CON.KLCH.SV.W.0016.000000T0000Z-070331T1445Z/
ORANGE TX-
922 AM CDT SAT MAR 31 2007

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 945 AM CDT FOR
ORANGE COUNTY...

AT 917 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM MAURICEVILLE TO BRIDGE CITY...MOVING EAST AT 35 MPH.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT
SATURDAY AFTERNOON FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3023 9398 2998 9385 3002 9377 3007 9373
      3024 9373

$$

SHAMBURGER
000 
WWUS54 KLCH 311435
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
935 AM CDT SAT MAR 31 2007

TXC361-311445-
/O.CAN.KLCH.SV.W.0016.000000T0000Z-070331T1445Z/
ORANGE TX-
935 AM CDT SAT MAR 31 2007

...THE SEVERE THUNDERSTORM WARNING FOR ORANGE COUNTY IS CANCELLED...

THE LINE OF THUNDERSTORMS HAS WEAKENED AND MOVED EASTWARD OUT OF 
ORANGE COUNTY...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT
SATURDAY AFTERNOON FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3023 9398 2998 9385 3002 9377 3007 9373
      3024 9373

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 7:44 AM CDT, 57 minutes earlier.

Area forecast discussion, Mar 31, 7:44 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
744 AM CDT SAT MAR 31 2007

.UPDATE...
BOW MOVING TOWARDS SE TX AND SW LA HAVE UPDATED ZONES TO REFLECT
STORM ACTIVITY. HEAVY HAILS AND DAMAGING WINDS POSSIBLE.

.PREV DISCUSSION... /ISSUED 349 AM CDT SAT MAR 31 2007/

SHORT/LONG TERM...
SHOWERS ARE DEVELOPING ALONG THE COAST OVER SOUTHEAST TEXAS AND
SOUTHERN LOUISIANA AT THIS TIME. STORMS ARE SUPPORTED BY GULF
MOISTURE AND THE APPROACH OF THE UPPER LEVEL TROF FROM THE WEST.
STORMS WILL CONTINUE INTO THE AFTERNOON AND EARLY EVENING HOURS
OVER MUCH OF SOUTHEAST TEXAS AND SOUTHERN LOUISIANA. A FEW STORMS
TODAY ARE EXPECTED TO BECOME SEVERE WITH THE MAIN THREAT FROM
WINDS AND HAIL.

MOST OF THE STORM ACTIVITY WILL END BEHIND THE COOL FRONT THAT
WILL MOVE THROUGH THIS EVENING. SHOWERS THOUGH WILL CONTINUE INTO
EARLY SUNDAY MORNING UNTIL DRIER AIR FINALLY FILTERS IN BEHIND
THE FRONT DURING THE DAY.

SHOWERS AND THUNDERSTORMS BACK INTO THE FORECAST ON TUESDAY AHEAD
OF ANOTHER COLD FRONT THAT WILL FINALLY BRING TEMPERATURES BACK
TOWARDS THE SEASONAL AVERAGES BY LATE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  76  61  79  62 / 100  60  20  10
KBPT  75  59  79  64 / 100  60  20  10
KAEX  75  57  80  57 / 100  30  20  10
KLFT  78  64  78  63 /  60  60  30  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Mar 31, 3:30 AM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
330 AM CDT SAT MAR 31 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-010830-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
330 AM CDT SAT MAR 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS ON TAP TODAY AHEAD OF A COOL FRONT THAT
IS MOVING THROUGH CENTRAL TEXAS AT THIS TIME. THIS LATEST FRONT IS
EXPECTED TO MOVE THROUGH THE REGION THIS EVENING. THERE IS A
SLIGHT CHANCE THAT A FEW STORMS MAY BECOME SEVERE WITH THE MAIN
THREAT FROM WINDS AND HAIL.

SLIGHT CHANCE OF HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SLIGHT CHANCE FOR A SHOWER OR TWO ON SUNDAY AHEAD OF DRIER AIR
FILTERING INTO THE REGION. NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

K. KUYPER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 7:48 AM CDTSevere Thunderstorm WarningLCHHardin, Jefferson57 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.